TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, LEFT; MINIMALLY INVASIVE BUNION PLATING SYSTEM PLATE
Back to Search Results |
| Model Number |
300-70-002 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
11/13/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Event description: an mib plate and associated hardware were implanted on (b)(6) 2019 and removed on (b)(6) 2019 due to patient pain.Fusion was confirmed to have concurred.Hardware was not returned to corporate for evaluation.Review of surgical technique: no details about the original implantation were provided.The complaints log was reviewed during (b)(6) 2019 for any mib cases with issues during implantation.No relevant complaints were identified.Dhr review: the reported hardware which was removed from the patient was identified as: (1) 300-70-002 mib plate, left (1) 200-24-026 tiger cannulated screw 2.4mm x 26mm (2) 302-24-022 gridlock locking screw 2.4mm x 22mm (2) 302-24-024 gridlock locking screw 2.4mm x 24mm the lot number for the hardware could not be definitively determined as it was used from a set with parts from different lots.Parts were not returned, and utilization of direct part marking for identification of parts is not possible.Using the netssuit erp system potential lot numbers were determined by generating a historical record of parts utilized from (b)(6) personal tray.The following potential dhr's were identified: for part 200-24-026, the potential lot numbers were determined to be tsl006279, tsl006422.These dhr's were reviewed for any nonconformances, deviations, reworks, and completeness of the traveler, at a minimum.No issues were identified related to the event in any of the dhr's.For part 302-24-022, the potential lot numbers were determined to be tsl004768, tsl007161, tsl002374.These dhr's were reviewed for any nonconformances, deviations, reworks, and completeness of the traveler, at a minimum.No issues were identified related to the event in any of the dhr's.For part 302-24-024, the potential lot numbers were determined to be tsl004769 and tsl007272.These dhr's were reviewed for any nonconformances, deviations, reworks, and completeness of the traveler, at a minimum.No issues were identified related to the event in any of the dhr's.For part 300-70-002, the potential lot numbers were determined to be tsl006619, tsl006254, tsl006518, tsl007568.These dhr's were reviewed for any nonconformances, deviations, reworks, and completeness of the traveler, at a minimum.No issues were identified related to the event in any of the dhr's.Visual / dimensional inspection: parts were not returned and a visual/dimensional inspection cannot be completed.Simulated use testing: parts were not returned and simulated use testing cannot be completed.Evaluation of similar complaints: frm qlt-005c, customer complaint report log, was reviewed for similar events involving the mib plating system.Multiple (18) complaints were identified related to mib hardware removal.Capa (b)(4) was identified as related to all of these complaints, however, the ifu was revised as a part of capa (b)(4), effective on (b)(6) 2019.The mib plate associated with this complaint was implanted on (b)(6) 2019 and is not considered within the scope of this capa as the implantation occurred after the corrective actions and the lag screw was not reported as backing out.This was the only report identified during 2018 or 2019 involved with this surgeon using the mib system.Summary / root cause analysis: due to the parts not being returned and lot numbers being unknown, a limited investigation was completed.Through review of the case details, previous complaint history and capa (b)(4), the root cause is considered unknown at this time, and the field shall continue to be monitored for need of additional action.
Event or Problem Description
On (b)(6) 2019, (b)(6), our trilliant sales representative, called sales support to report that an mib plate and associated screws were removed on (b)(6) 2019 at (b)(6).Dr.(b)(6) originally performed the bunionectomy on a (b)(6) female on (b)(6)2019 utilizing (b)(6) personal minimally invasive bunion plating system.The patient came in for a regular post-op appointment with report of pain.(b)(6) confirmed that fusion occurred.The removed hardware was retained by the patient and will not be returned to corporate for review.
Event or Problem Description
On 11/15/2019, a trilliant surgical sales representative called sales support to report that a minimally invasive bunion (mib) plate, left and associated screws were removed on (b)(6) 2019 at facility x.Doctor 1 originally performed the bunionectomy on a 60-year-old female on (b)(6) 2019 utilizing the sales representative's personal mib plating system tray.The patient came in for a regular post-op appointment with report of pain.The sales representative confirmed that fusion occurred.The removed hardware was retained by the patient and will not be returned to corporate for review.
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided (in initial or follow-up submission) as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-10 below) as part of internal complaint handling activities.1.Patient date of birth (a2) and weight (a4) not reported.2.Date of event (b3) is unknown.Event is considered to be onset of patient pain.3.Catalog # and serial # (d4) not utilized by trilliant surgical.4.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.5.Lot # and unique identifier (d4) could not be confirmed.See below for all possibilities.6.Reprocessor name and address (d9) n/a to this report.7.Concomitant medical products and therapy dates (d11) not reported.8.As a result of item 5 above, device manufacture date (h4) could not be confirmed.See below for possibilities.9.Section h9 n/a to this report.10.No files attached to this report.Corrected information provided in follow-up submission: b5 - description of event or problem was edited to not identify any physician or institution by name.D2 - common device name corrected, product code was correct in initial submission.D4 - catalog #, serial #.G3 - health professional and distributor selected, while company representative is deleted.H10 - corrected data - adding udi and device manufacture date to all identified lots.Additional information provided in follow-up submission: g1 - name, email, telephone updated as different personnel is submitting the follow-up submission than submitted the initial submission.H10 - additional manufacturer narrative.Investigation summary (udi and manufacture date additions) 200-24-026: 1.Lot tsl006279 [udi (b)(4), manufactured 11/19/2018].2.Lot tsl006422 [udi (b)(4), manufactured 02/15/2019].302-24-022: 1.Lot tsl004768 [udi (b)(4), manufactured 03/14/2017].2.Lot tsl007161 [udi ((b)(4), manufactured 02/20/2019].3.Lot tsl002374 [udi (b)(4), manufactured 06/05/2015].302-24-024: 1.Lot tsl004769 [udi (b)(4), manufactured 10/03/2017].2.Lot tsl007272 [udi (b)(4), manufactured 04/22/2019].300-70-002: 1.Lot tsl006619 [udi (b)(4), manufactured 01/21/2019].2.Lot tsl006254 [udi (b)(4), manufactured 08/01/2018].3.Lot tsl006518 [udi (b)(4), manufactured 09/18/2018].4.Lot tsl007568 [udi (b)(4), manufactured 06/28/2019].